Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 95, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 10, 2017, 7:12 AM CST. It took effect at Nov 11, 2017, 12:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2017, 7:12 AM CST (13:12 UTC)
- In effect from
- Nov 11, 2017, 12:00 AM CST
- Expired
- Nov 11, 2017, 8:49 PM CST
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
231 WHUS73 KMKX 101312 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 712 AM CST FRI NOV 10 2017 ...INCREASING SOUTH WINDS LATE TONIGHT... LMZ643-102115- /O.NEW.KMKX.SC.Y.0095.171111T0600Z-171112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 712 AM CST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY. * WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: INCREASING TO 5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-102115- /O.NEW.KMKX.SC.Y.0095.171111T0900Z-171112T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 712 AM CST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST SATURDAY. * WINDS: SOUTH 15 TO 25 KNOTS. * WAVES: INCREASING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
7 follow-up statements
645 WHUS73 KMKX 101512 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 912 AM CST FRI NOV 10 2017 ...INCREASING SOUTH WINDS LATE TONIGHT... LMZ643-102315- /O.CON.KMKX.SC.Y.0095.171111T0600Z-171112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 912 AM CST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY... * WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: INCREASING TO 5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-102315- /O.CON.KMKX.SC.Y.0095.171111T0900Z-171112T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 912 AM CST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST SATURDAY... * WINDS: SOUTH 15 TO 25 KNOTS. * WAVES: INCREASING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
418 WHUS73 KMKX 102103 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 PM CST FRI NOV 10 2017 ...INCREASING SOUTH WINDS TONIGHT... LMZ644>646-110515- /O.EXT.KMKX.SC.Y.0095.171111T0600Z-171112T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 303 PM CST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY. * WINDS: SOUTH AT 15 TO 25 KNOTS. * WAVES: INCREASING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-110515- /O.CON.KMKX.SC.Y.0095.171111T0600Z-171112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 303 PM CST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: INCREASING TO 5 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
306 WHUS73 KMKX 110306 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 PM CST FRI NOV 10 2017 ...INCREASING SOUTH WINDS TONIGHT... LMZ643>646-111115- /O.CON.KMKX.SC.Y.0095.171111T0600Z-171112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 906 PM CST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY... * WINDS: SOUTH AT 15 TO 25 KNOTS. * WAVES: INCREASING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
918 WHUS73 KMKX 110846 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 AM CST SAT NOV 11 2017 LMZ643>646-112100- /O.CON.KMKX.SC.Y.0095.000000T0000Z-171112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 246 AM CST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: SOUTH AT 10 TO 20 KNOTS. * WAVES: INCREASING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
397 WHUS73 KMKX 112058 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 258 PM CST SAT NOV 11 2017 ...WINDS AND WAVES CONTINUE TO DIMINISH... LMZ643>646-120300- /O.CON.KMKX.SC.Y.0095.000000T0000Z-171112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 258 PM CST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: SOUTH AT 10 TO 15 KNOTS. * WAVES: INCREASING TO 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
760 WHUS73 KMKX 112100 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CST SAT NOV 11 2017 ...WINDS AND WAVES CONTINUE TO DIMINISH... LMZ643>646-120300- /O.CON.KMKX.SC.Y.0095.000000T0000Z-171112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 300 PM CST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: SOUTH AT 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
936 WHUS73 KMKX 120249 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 PM CST SAT NOV 11 2017 LMZ643>646-120400- /O.CAN.KMKX.SC.Y.0095.000000T0000Z-171112T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 849 PM CST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 3:43 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Nov 10, 3:43 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
343 AM CST Fri Nov 10 2017
.SHORT TERM...
Today and Tonight...Forecast Confidence is Medium...
Short term model guidance continues to bringing a mid lake band
into far southeastern Wisconsin around the mid day hours. About a
half inch of accumulation currently depicted. The dissipating
nature of the band suggests a more showery nature to the snow,
which should limit impacts, especially with the warm waters
bringing shore temperatures up rather quickly. Also the warm
waters may cause a rain mix near the shore. Nonetheless, a few
slick spots are possible mainly early afternoon hours for the
Milwaukee metro and areas along the I-94 and I-43 corridors.
Forecast soundings show low levels saturate below an inversion
around 6 thsd ft, enough for Lake effect snow showers.
The strong shortwave moving across southeast Canada results in a
developing zonal flow across Wisconsin. Upper divergence and 700
mb upward motion increase tonight. especially late.
Warm air advection occurs in the low and mid levels. 700 mb RH
saturates late, and a few flurries may reach the ground especially
northwest areas late tonight. No accumulations expected.
.LONG TERM...
Saturday through Sunday... Forecast confidence is medium.
Breezy southerly winds will usher milder air into southern WI
with warm air advection ahead of an approaching shortwave trough
on Saturday. The better chance for precip Saturday morning will
be over central and northern WI, closer to the shortwave and upper
divergence. The associated thermal trough is expected to stall
over southern WI and be the focus for additional light precip
during the afternoon. Precip type during this period would be snow
changing to rain.
Saturday night, vorticity advection and upper divergence, along
with weak surface convergence, should be just enough lift for
light precip. As for precip type, the moisture is expected to
become shallow as drier air works in from the north, which would
limit ice production late Saturday night. This means precip type
would be rain/snow (with accumulation up to a half inch on grassy
areas) diminishing to drizzle and the surface temperatures will
determine if it's freezing or not. Despite the clouds,
temperatures have a fairly good chance of dropping below freezing,
especially north of Milwaukee and Madison. This means we could
have some freezing drizzle late Saturday night into Sunday
morning. Given marginal temps, I suspect ground temperatures and
pavement to remain above freezing which would limit impact of any
freezing liquid precip. The problem areas might be those that are
shaded throughout the day.
A surge of warmer air will work into southern WI Sunday morning so
precip type will change back to all rain quickly, right as the
precip is exiting the area.
Monday through Wednesday... Forecast confidence is high.
e can look forward to mild temperatures for the first half of
next week with light southerly flow. Warm air advection will
introduce precip chances in southern WI on Tuesday. If it arrives
early enough, there could be some snow changing to rain. Then rain
is expected Tue night along a surface trough/ potent mid level
shortwave trough.
Thursday through Saturday... Forecast confidence is medium.
There will be a period of quiet weather later in the work week.
The next system of interest is a deep trough that is expected to
strengthen as it crosses the Upper Midwest. Very cold air could
wrap in on the back side of this, leading to snow chances. There
are timing differences between the models, so this could be as
early as Friday morning, or perhaps Friday night into Saturday.
Stay tuned.
&&
.AVIATION(06Z TAFS)...
VFR conditions expected at MSN and UES, with IFR associated with
lake effect snow expected at MKE and ENW Friday...
Main aviation concern through tomorrow will be lake effect snow
potential at MKE and ENW. Confidence continues to increase that a
band of lake effect snow will impact areas along the lake starting
during the very late morning into the early afternoon hours.
Overall snow amounts should be fairly minor, though periods of IFR
(and perhaps lower) visibility can be expected within the snow
showers. Ceilings will also likely fall into low end MVFR or
higher end IFR ranges as lake effect clouds/snow showers build
into the area.
Snow should dissipate by late afternoon, with low clouds exiting
the region. Winds will become southerly at all TAF sites Friday
evening.
&&
.MARINE...
Small Craft Advisory continues until 6 am for the nearshore
waters. Winds and waves will settle this morning as high pressure
moves overhead. Snow showers are possible tomorrow morning and
afternoon as a mid-lake lake effect snow band begins to push east
toward Wisconsin.
The north winds will become northeast this morning, then east this
afternoon. By evening southeast winds will begin to increase
along with building waves Saturday morning. Another Small Craft
Advisory may be needed Saturday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 6 AM CST early this morning for
LMZ643>646.
&&
Today/Tonight and Aviation/Marine...Hentz
Saturday through Thursday...CronceHazardous weather outlook, Nov 10, 3:55 AM CST, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 355 AM CST Fri Nov 10 2017 WIZ046-047-051-052-056>060-062>072-111000- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 355 AM CST Fri Nov 10 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight Lake effect snow showers could cause brief slippery conditions in lakeshore areas during the midday hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A transition from light snow to light freezing drizzle may impact travel early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-111000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 355 AM CST Fri Nov 10 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory will be needed late tonight for gusty south winds and building waves. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy south winds and building waves will reach Small Craft Advisory levels through Saturday. Cronce www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.